| Model Number |
SIG45CTAV |
| Medical Device Problem Codes |
Entrapment of Device (1212); Failure to Fire (2610)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
04/20/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during laparoscopic esophagectomy, it was attempted to be used in resecting the blood vessel around the stomach, but firing could not be performed.The jaws of the device locked on tissue.When the reload was loaded and the blood vessel was clamped with jaws, the display of the handle was found to become zone 3, and the green lamp did not illuminate.It was not a tissue that was normally thick enough to become zone3, so it was checked if any foreign object was clamped, but it was not clamped.After a while, the green lamp did not illuminate, so the use of device was discontinued, the target blood vessel was ligated with suture.Subsequently, another cartridge (60 purple) was loaded into the handle and used during the same procedure, but it could be used without any problem.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was pre-fired and the interlock was engaged.Functional testing required the interlock to be overridden and the reload was applied to test media.The reload interlock was tested and found to function properly.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic esophagectomy, it was attempted to be used in resecting the blood vessel around the stomach, but firing could not be performed.The jaws of the device locked on tissue.After pressing the above of the center control button, the jaws opened and they were removed.When the reload was loaded and the blood vessel was clamped with jaws, the display of the handle was found to become zone 3, and the green lamp did not illuminate.It was not a tissue that was normally thick enough to become zone 3, so it was checked if any foreign object was clamped, but it was not clamped.After a while, the green lamp did not illuminate, so the use of device was discontinued; the target blood vessel was ligated with suture.Subsequently, another cartridge (60 purple) was loaded into the handle and used during the same procedure, but it could be used without any problem.The involved adapter and handle were still able to work fine with other devices.